Missouri, 2006

Hail in Missouri, May 3, 2006

May 3, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 3, 2:01 AM CST, 6 hours 57 minutes earlier.

Area forecast discussion, May 3, 2:01 AM CST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT WED MAY 3 2006

.DISCUSSION...

SHORT TERM DISCUSSION (TODAY THROUGH FRIDAY)...

MCS ACTIVITY HAS BEEN CONFINED TO EASTERN OKLAHOMA AND NORTH CENTRAL
KANSAS EARLY THIS MORNING...WHERE LOW LEVEL BOUNDARIES HAVE AIDED
CONVECTION. OUR AREA WAS LIKELY STABILIZED SOMEWHAT BY OUTFLOW
FROM TUESDAY AFTERNOON MCS OVER EASTERN OK.

ANOTHER BATCH OF SCATTERED STORMS HAS DEVELOPED OVER NORTH CENTRAL
MISSOURI WITHIN THE NORTHEAST QUADRANT OF AN 850 MB THETA E AXIS.
THIS AREA OF CONVECTION LOOKS LIKE IT WILL BUILD SOUTHEAST INTO OUR
NORTHEAST COUNTIES BRIEFLY DURING THE EARLY MORNING. OTHERWISE
EXPECT MAIN SHOW FOR OUR AREA TO BE WITH MCS ALONG THE LEADING EDGE
OF AN APPROACHING COLD FRONT CURRENTLY EXTENDING FROM LINCOLN TO
SALINA.

CERTAINLY DO NOT WANT TO LOWER POPS TOO MUCH WITH MOIST AXIS AND
COLD FRONT APPROACHING TODAY. HOWEVER HAVE TRIMMED BACK POPS FOR THE
MORNING...WITH MAINLY LIKELY POPS GOING INTO THE AFTERNOON.
INCREASING CLOUD COVER SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES
FROM YESTERDAY/S VALUES...ESPECIALLY OVER OUR WESTERN ZONES...WHERE
CONVECTIVE CLOUD DEBRIS WILL HAVE GREATEST IMPACT.

FOR TONIGHT WILL KEEP PRECIP GOING THROUGH TONIGHT AS COLD FRONT
TRAVERSES THE AREA. VERTICAL WIND SHEAR STILL LOOKS PRETTY
WEAK...HOWEVER STILL SEE HEAVY RAINFALL AND HAIL POTENTIAL AS PWATS
INCREASE TO OVER 1.25 INCHES...K INDICES EXCEED 30 AND CAPES
APPROACH 2000 J/KG.

COLD FRONT SLOWS TO A CRAWL OVER NORTHERN ARKANSAS AND SOUTHEAST OK
ON THURSDAY AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. WILL
CARRY HIGHEST POPS ALONG THE SOUTHERN BORDER COUNTIES THROUGH
THURSDAY AND INTO FRIDAY. PWATS REMAIN WELL OVER AN INCH...SO EXPECT
HEAVY RAIN/FLOOD POTENTIAL TO CONTINUE MAINLY SOUTH OF HIGHWAY 60.

TERRY
&&

PREVIOUS LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)...

MED RANGE GUIDANCE AND ENSEMBLES ARE IN GENERALLY AGREEMENT DURING
THIS TIME FRAME. SHORTWAVE RIDING WILL BRIEFLY BUILD IN JUST IN TIME
FOR THE WEEKEND BEFORE ANOTHER TROUGH APPROACHES BY THE BEGINNING OF
NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL SATURDAY INTO
SUNDAY. BELOW AVERAGE...BUT PLEASANT... TEMPS ARE ON TAP WITH LOWS
MAINLY IN THE 40S (A FEW UPPER 30S NOT OUT OF THE REALM OF
POSSIBILITY) AND HIGHS MAINLY IN THE 60S. BY MONDAY...A DISTURBANCE
WILL APPROACH FROM THE WEST. TIMING/STRENGTH OF THIS FEATURE UP TO
DEBATE THIS EARLY IN THE GAME...PARTICULARLY GIVEN INCREASING
ENSEMBLE SPREAD. THUS HAVE INTRODUCED LOW END POPS AND RETURNED
TEMPS TO NEAR AVERAGE.

GAGAN

&&

.AVIATION...

FOR THE 12Z TAFS...WILL CONTINUE TO BACK TIMING ON CONVECTION FROM
THE 06Z TAFS. COLD FRONT IN EAST CENTRAL KANSAS APPEARS TO BE
SLOWING SOMEWHAT. LOOKS LIKE SOUTHERN MISSOURI STABILITY IS BEING
IMPACTED SOME BY MCS IN EASTERN OKLAHOMA THIS MORNING AS WELL.
STARTING TO SEE SOME LIGHTNING STRIKES UP AROUND KMCI...BUT THAT
SHOULD ONLY REACH INTO CENTRAL MISSOURI THIS MORNING. SO WILL MOST
LIKELY BACK TIMING FOR CONVECTION TO GET GOING DOWN THIS WAY UNTIL
AFTERNOON. WILL PROBABLY TWEAK TAFS TO GO PREDOMINANT SHOWERS WITH
SOME TEMPO TSTMS. ONCE SHOWERS GET GOING...CEILINGS SHOULD BECOME
PREDOMINANTLY MVFR...SO WILL KEEP WITH CEILINGS OF 1000 TO
2000 FEET EXPECTED AND VISIBILITIES.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 3, 4:26 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT WED MAY 3 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
526 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  GOLF BALLS...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT.

  DISCUSSION:

  THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT THAT
  WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT.
  ATMOSPHERIC INSTABILITY ACROSS THE AREA WILL BE SUFFICIENT FOR
  STORMS TO PRODUCE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS.
  ALSO...MOISTURE CONTENT OF THE AIRMASS OVER THE REGION WILL
  ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH
  COULD LEAD TO FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AND FRIDAY AS
  THE COLD FRONT STALLS NEAR THE ARKANSAS BORDER...AND INTERACTS
  WITH SEVERAL UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS
  AFTERNOON AND TONIGHT.

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, May 3, 7:28 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT WED MAY 3 2006

MOZ055-056-069-031430-
BENTON-CAMDEN-MORGAN-
828 AM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR BENTON...CAMDEN AND MORGAN COUNTIES
UNTIL 930 AM CDT...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WARSAW...AND MOVING EAST AT
40 MPH.

THIS STORM WILL BE...
  NEAR LAURIE BY 850 AM CDT.
  NEAR VILLAGE OF FOUR SEASONS BY 900 AM CDT.
  6 MILES NORTH OF OSAGE BEACH BY 905 AM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

JLT
Local storm report, May 3, 8:10 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             VILLAGE OF FOUR SEASONS 38.20N 92.72W
05/03/2006  E0.88 INCH       CAMDEN             MO   LAW ENFORCEMENT

&&

SCHULTZ
Special weather statement, May 3, 8:12 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT WED MAY 3 2006

MOZ057-031515-
MILLER-
912 AM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR MILLER COUNTY UNTIL 1015 AM CDT...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM EXTENDING FROM NEAR ELDON TO OSAGE BEACH...AND
MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH HAVE BEEN REPORTED WITH
THIS STORM.

RUNNELS
Local storm report, May 3, 8:14 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HAIL             SUNRISE BEACH           38.18N 92.78W
05/03/2006  E0.75 INCH       CAMDEN             MO   LAW ENFORCEMENT

&&

SCHULTZ
Special weather statement, May 3, 8:29 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 AM CDT WED MAY 3 2006

MOZ058-031500-
MARIES-
929 AM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 1000 AM CDT...

AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF VIENNA...OR 19 MILES
SOUTHWEST OF LINN...AND MOVING EAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR BELLE BY 950 AM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

JLT
Local storm report, May 3, 8:30 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     LIGHTNING        VERSAILLES              38.43N 92.84W
05/03/2006                   MORGAN             MO   LAW ENFORCEMENT

            MORGAN COUNTY OFFICIALS REPORT THAT LIGHTNING STRUCK THE
            CENTURY 21 PLAZA AND IT IS ON FIRE. PLAZA IS LOCATED 110
            NORTH HWY 5 JUST OFF OF HIGHWAY 4.

&&

SCHULTZ

The radar

The Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 14:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Miller

When
May 3, 8:58 AM CST
Where
Miller County, Eldon
Measured
0.88 in hail
Reported by
POST OFFICE
Coordinates
38.350, -92.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508537.